Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representations at fixed points of smooth
actions of compact connected Lie groups


Author: Huajian Yang
Journal: Proc. Amer. Math. Soc. 124 (1996), 1903-1912
MSC (1991): Primary 57S15
DOI: https://doi.org/10.1090/S0002-9939-96-03113-9
MathSciNet review: 1301537
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a compact connected Lie group acting smoothly on a connected closed manifold $M$ with nonempty fixed point set $F$. In this paper, we study the relation between the cohomology of $M$ or $M_G$ and the equivalent representations of $G$ at fixed points.


References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah $K$-theory, Benjamin, New York, 1967. MR 36:7130
  • 2. A. Borel and Hirzebruch, On the characteristic classes of the homogeneous spaces, Amer. J. Math. 80 (1958), 458--538. MR 21:1586
  • 3. A. K. Bousfield, The localization of spectra with respect to homology, Topology 18 (1979), 257--281. MR 80m:55006
  • 4. G. E. Bredon, Representations at fixed points of smooth actions of compact groups, Ann. of Math. (2) 89 (1969), 512--532. MR 39:7628
  • 5. ------, Introduction to compact transformation groups, Academic Press, New York and London, 1972. MR 54:1265
  • 6. Wu Yi Hsiang, Cohomology theory of topological transformation groups, Springer-Verlag, New York, Heidelberg, and Berlin, 1975. MR 54:11363
  • 7. Max Karoubi, $K$-theory, An introduction, Springer-Verlag, Berlin, Heidelberg, and New York, 1978. MR 58:7605
  • 8. J. P. May, Equivariant homotopy and homology theory, Contemp. Math., vol. 12, Amer. Math. Soc., Providence, RI, 1982, 209--217. MR 83m:55011
  • 9. R. M. Swizter, Algebraic topology ---homotopy and homology, Springer-Verlag, New York, Heidelberg, and Berlin, 1975. MR 52:6695
  • 10. G. W. Whitehead, Elements of homotopy theory, Springer-Verlag, New York, Heidelberg, and Berlin, 1978. MR 80b:55001
  • 11. Huajian Yang, Representations at fixed points of smooth actions of finite groups, (to appear). CMP 95:03

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57S15

Retrieve articles in all journals with MSC (1991): 57S15


Additional Information

Huajian Yang
Affiliation: Department of Mathematics, Lehigh University, Bethlehem, Pennsylvania 18015; Department of Mathematics, South China Normal University, Guangzhou 510631, People’s Republic of China
Email: hyo2@lehigh.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03113-9
Received by editor(s): September 22, 1993
Received by editor(s) in revised form: September 16, 1994
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society